Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
144 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes breast pain?

Answered by
Dr.
Dr. Som Biswas

OBGYN

Practicing since :2007

Answered : 965 Questions

default
Posted on Sat, 5 Apr 2014 in Women's Health
Question: Hi...I am 40 years and having breast pain on and off for quite sometime.right now it's in my right breast and get pains actually in both.i had been to a gynac last month n she examined n said looks alrite as there is no inflammation or swelling.so she just prescribed evening primeroseoil for 3 months.while I was taking tat it stopped now strayed again when medication was over after 3 months.kindly advise.
doctor
Answered by Dr. Som Biswas 25 minutes later
Brief Answer: It is hormonal, normal with age. Detailed Answer: Hi XXXXXXX Thank you for your query. Breast pain is a common complaint of women in their 40s. It is generally hormone related. As you age there is decrease in prostaglandins which causes the breast pain. Primrose oil has certain substances which form prostaglandins in your body and help reduce the breast pain. Unfortunately primrose oil is the safest medication for such type of breast pain and it is not going to go without it as your body has decreased forming prostaglandins that is needed and will continue to decrease with age. I can advise you a few other medications like chaste berry, it is herbal and safe. Progestin based contraceptive pills and cabergoline is also helpful. But these medications have to be taken orally. If you are getting relief with primrose oil continues that or you can take tablet cabergoline. It will help reduce the pain. Do not worry as this pain is hormonal and occurs in many normal women with age. And it definitely is NOT cancer as breast cancer hardly has pain ( which makes it so difficult to catch early). Feel free to contact me further. Regards.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Som Biswas 18 hours later
Thanks for the reply.Another. Thing also what should I do to loose weight.i am overwieght and every year am gaining 3 kilos.
doctor
Answered by Dr. Som Biswas 2 hours later
Brief Answer: Get a thyroid test first. Detailed Answer: Dear XXXXXXX Thank you for your query. Weight gain at 40 years can be commonly due to thyroid problem, hormonal decrease (which also causes breast pain as told before) and overeating with lack of exercise. I will advise you to get a thyroid test. And if it comes normal then exercise for 1 hour regularly (brisk walking or jogging) and try to skip a meal. Actually many so called dietician experts talk about eating frequently and not dieting but the truth is unless you starve at least a meal its difficult with age to lose weight as our body becomes resilient to change. Also taking hormonal tablets to lose weight is not good over long term as they have side effects. Get the thyroid test done and follow-up with me. Regards
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Contraceptive

doctor1 MD

Hi , I'm 26years old and have been prescribed regestrone 5mg twice a day to delay my periods as I will be travelling . I would like to know incase...

doctor1 MD

I had sex last night. Can feel a urinary tract infection coming on. I have alprim antibiotics , if I take them today will This affect my pill

doctor1 MD

Hi doctor, I have PCOD and prominent symptoms of it like facial hairs, lethargy , thinning of hair, irregular period with gaps of 2-3 months...

doctor1 MD

I had unprotected sex last night and I don't want to get pregnant. My last period date was 20th August'2011, should I use emergency Contraceptive...

doctor1 MD

Hi I have been bleeding since October the 21 so actually 3 weeks or so and have missed my normal period as this irregular bleeding occured 2 weeks...

doctor1 MD

Hi, i am on the Contreceptive pill but forgot to take one, carried on as normal and then had an upset stomach a week later, and carried on taking...